Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Overdosed aspirin for headaches, menstrual pain, felt nauseous, vomited. Will I have sudden liver failure?

I accidentally overdosed yesterday on aspirin while trying to combat horrible headache , sickness, menstrual pain, etc all at once. I think it s a therapeutic misadventure where I ended up taking about 6-7g for two days instead of 4g. I felt nauseous and threw up then quit all the pills. When I read online this could poison my body and lead to sudden liver failure I rushed to the hospital this morning (I live in Japan). After explaining my situation to the doctor, he said I d be fine and that the liver is very strong. I said I worried about my liver, worried about the throwing up, the overdose, and asked about stomach pumping, activated charcoal, etc. He insisted I was fine though my stomach hurt, gave me medicine for upset stomach, and agreed to do a blood test for liver function at my request. The results come in on Monday. I could have liver failure by then. Should I listen to him and not worry? I d hate to have sudden liver failure from a stupid mistake though I tried to do the right thing. Help me please!
Asked On : Tue, 4 Dec 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
hi there, I am glad you realised your mistake and took corrective action for the same, as your doctor suggested a single high dose of aspirin will not lead to liver failure and you should be not worrying about the same. You may take a dose of antacid tho' as it might cause you some gastritis and that explains the vomiting. Drink plenty of fluids and do not worry about the same. You will be fine. Take care
Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor